Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

I need some input on depo shots?

What are the pro's and con's? I've been reading on here that some Moms have stopped using them and am curious why? Thank you.

Answer Question
 
JeannieBee

Asked by JeannieBee at 10:39 PM on Apr. 14, 2011 in Health

Level 13 (1,348 Credits)
Answers (12)
  • It seriously messed with my hormones and made me an emotional wreck. It also made me spot the whole time and gain weight.
    Jademom07

    Answer by Jademom07 at 10:41 PM on Apr. 14, 2011

  • I think the biggest con (for me) is that once you stop getting the shot it takes FOREVER for it to leave your system...It took a full year for me to get pregnant after quitting depo
    Lucky209

    Answer by Lucky209 at 10:42 PM on Apr. 14, 2011

  • Con was that I gained 20 lbs within 2 weeks of getting each shot and by the end of 3 months I was only ever able to lose 10 of it so after 3 shots (9 months) I had gained a total of 30 lbs. Then you add in the fact that it threw all my hormones totaly out of whack. I was diangosed as being hypothyroid 4 months after starting. 1 year after stopping I was fine and that doesn't just happen. Took several friends YEARS to get pregnant after just one year of shots or some choose fertility drugs instead and it took 3 rounds of those to get a pregnancy that stuck. I have never met ANYONE who liked it.
    aeneva

    Answer by aeneva at 10:43 PM on Apr. 14, 2011

  • I loved it. I had none of the possible side effects - no weight gain, nothing. My periods completely stopped while I was on it. I got pregnant right away after ending (not getting the next due) it. I loved it, and if my tubes weren't tied, I'd go back on it.
    Anonymous

    Answer by Anonymous at 10:43 PM on Apr. 14, 2011

  • I quit after the first. 3 mos of a headache EVERY DAY at 2 PM - regardless of what I was doing! Pain relievers did not help! The doc said try another round its just your body gettting ussed to it. Plus I hated having to wear a panty liner
    brypmom

    Answer by brypmom at 10:46 PM on Apr. 14, 2011

  • It made my hormones all out of wack!!
    allen.moriahd

    Answer by allen.moriahd at 10:49 PM on Apr. 14, 2011

  • After my first child, I opted for the shot because it seemed like the easiest option (lighter, or NO period, hell yes!) so I did it and found out all the side effects that no one told me about in the office... About a week after I got the shot, I started spotting like I was going to have a period, only I didn't get it. It continued like this for over a month. Even when I wasn't spotting, I would still have a (WARNING TMI) blood-tinged, brownish discharge that didn't go away. It was about two months after the shot that it finally stopped altogether. I was so happy!!! After that, I stayed on the shot and did not have a period for the next two years, which was AWESOME, let me tell you, BUT I did gain about 10 lbs. Bottom line is that there are definitely pros and cons to it (and some women have worse side effects I've heard). It all depends on you.
    Tylersm0m

    Answer by Tylersm0m at 11:04 PM on Apr. 14, 2011

  • Also, I forgot to mention that after I STOPPED taking the shot, it took over a year for me to have a period (become fertile) again.
    Tylersm0m

    Answer by Tylersm0m at 11:05 PM on Apr. 14, 2011

  • I got off of it out of fear.. I started reading alot about it (google) & decided I didnt want to risk it. I dont like medicine at all. so i stopped & never even went to another bcontrol method.
    I think before anyone goes on any bcontrol method they should research it as much as possible & decide if the risks are OK for them. With depo Ive heard people having weight problems for years & trouble getting pregnant. No ty.
    MommaTasha1003

    Answer by MommaTasha1003 at 11:15 PM on Apr. 14, 2011

  • I had major blood clots while on it and a pain in my side that hardly ever went away. After getting off it The blood clots stopped and the pain disappeared and like everyone has said it took me over year to become fertile again
    jbond83

    Answer by jbond83 at 11:33 PM on Apr. 14, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN